{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T17:10:05Z","timestamp":1745773805898,"version":"3.40.4"},"reference-count":8,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"abstract":"<jats:p>The use of bisphosphonates (BPs) is universally accepted in the management of osteoporosis. However, a small percentage of patients have been recognised to develop atypical subtrochanteric fractures of the femur with the prolonged use of BPs. We report a rare case of bilateral insufficiency lesions in the proximal femora, where a major subtrochanteric fracture developed with a minor fall. This was successfully treated with internal fixation using proximal femoral nail.<\/jats:p>","DOI":"10.1136\/bcr-2013-201931","type":"journal-article","created":{"date-parts":[[2013,11,28]],"date-time":"2013-11-28T10:20:48Z","timestamp":1385634048000},"page":"bcr2013201931","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":2,"title":["Bisphosphonate-induced atypical subtrochanteric femoral fracture"],"prefix":"10.1136","volume":"2013","author":[{"given":"Raju","family":"Vaishya","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Abhishek","family":"Vaish","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Arshad","family":"Nadeem","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"239","published-online":{"date-parts":[[2013,11,28]]},"reference":[{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.1","doi-asserted-by":"publisher","DOI":"10.1001\/jama.2011.190"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.2","doi-asserted-by":"publisher","DOI":"10.1007\/s11999-010-1535-x"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.3","doi-asserted-by":"publisher","DOI":"10.2106\/JBJS.D.03032"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.4","doi-asserted-by":"publisher","DOI":"10.1056\/NEJMoa1010650"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.5","doi-asserted-by":"publisher","DOI":"10.1002\/jbmr.1719"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.6","first-page":"1238","article-title":"Atypical femoral fracture associated with the use of BPs, an adverse drug reaction not to be missed","volume":"8","author":"Ing Lorenzinit","year":"2012","journal-title":"Rev Med Suisse"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.7","doi-asserted-by":"publisher","DOI":"10.1007\/s00198-008-0805-x"},{"key":"2025042709430482000_2013.nov28_1.bcr2013201931.8","doi-asserted-by":"publisher","DOI":"10.1302\/0301-620X.82B5.10038"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2013-201931","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,4,27]],"date-time":"2025-04-27T16:43:11Z","timestamp":1745772191000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2013-201931"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2013,11,28]]},"references-count":8,"alternative-id":["10.1136\/bcr-2013-201931"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2013-201931","relation":{},"ISSN":["1757-790X"],"issn-type":[{"type":"electronic","value":"1757-790X"}],"subject":[],"published":{"date-parts":[[2013,11,28]]}}}